MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; OPTIFOAM GENTLE EX, SACRUM, 9X9

Medline Industries, LP MEDLINE; OPTIFOAM GENTLE EX, SACRUM, 9X9
Catalog Number MSCEX99EPZ
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that they were "having some issues with the optifoam gentle products tearing patient's skin and causing patients to have to extend their stays.".
 
Additional Manufacturer Narrative
The reporter described issues with optifoam gentle products tearing patient's skin, complaints about the dressings being too aggressive, and one patient with a skin tear/fissure in his gluteal fold who was told that the dressing caused the issue and that it was holding moisture.A call tag was sent, but no samples are available; without a sample or lot number, a more thorough investigation could not be conducted, and the supplier completed review of last 12 months of batch records and found no abnormalities.The customer reported issue could not be confirmed as no sample was received for investigation.Root cause could not be determined; based on the complaint initiation, it appears that this may be related to improper application but without the samples, this couldn't be confirmed, and no adverse trending was identified.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
OPTIFOAM GENTLE EX, SACRUM, 9X9
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
zelek alexander
three lakes drive
northfield, IL 60093--275
MDR Report Key50841258
Report Number1417592-2026-46295
Device Sequence Number15967622
Product Code NAD
UDI-Device Identifier20888277652665
UDI-Public20888277652665
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberMSCEX99EPZ
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Initial Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown